Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 103, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2015, 12:26 PM CDT for Jackson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2015, 12:26 PM CDT (17:26 UTC)
- Expired
- Jun 30, 2015, 1:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jackson County, TN
The radar
The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS54 KOHX 301726
SVROHX
TNC087-301800-
/O.NEW.KOHX.SV.W.0103.150630T1726Z-150630T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JACKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 100 PM CDT
* AT 1226 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GAINESBORO...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GAINESBORO AROUND 1235 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WHITLEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3640 8549 3639 8550 3628 8558 3644 8581
3650 8575
TIME...MOT...LOC 1726Z 299DEG 28KT 3643 8571
HAIL...1.00IN
WIND...60MPH
$$
051 follow-up statement
896
WWUS54 KOHX 301750
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT TUE JUN 30 2015
TNC087-301800-
/O.CON.KOHX.SV.W.0103.000000T0000Z-150630T1800Z/
JACKSON TN-
1250 PM CDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR EASTERN JACKSON COUNTY...
AT 1250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
GAINESBORO...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN JACKSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
WHITLEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3640 8549 3639 8550 3628 8558 3638 8572
3646 8566
TIME...MOT...LOC 1750Z 299DEG 28KT 3634 8551
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:22 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 30, 12:22 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1222 PM CDT TUE JUN 30 2015 .AVIATION UPDATE... CONVECTION AHEAD OF A PASSING FRONT CONTINUES TO FAVOR THE EASTERN HALF OF MIDDLE TENNESSEE...WITH TSRA IMPACTS POSSIBLE AT BNA EARLY BUT CONTINUING AT CSV THROUGH THE AFTERNOON. CKV ALREADY SHOWING SOME DRYING AND CONVECTION IS NOT ANTICIPATED...BUT SLACKING WINDS AND HIGH SFC DEWPTS MAY ALLOW FOR IFR VIS REDUCTION AGAIN LATE. GRADUAL CLEARING ACROSS THE REST OF THE AREA IS EXPECTED OVERNIGHT...WITH CLOUDS AND SHOWER CHANCES RETURNING LATE IN THE TAF PERIOD AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 83 70 80 / 20 70 70 70 CLARKSVILLE 68 80 69 80 / 20 70 80 60 CROSSVILLE 64 78 67 76 / 30 70 70 70 COLUMBIA 68 84 70 80 / 20 70 70 70 LAWRENCEBURG 68 84 70 79 / 20 70 70 70 WAVERLY 69 82 70 79 / 20 70 80 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 05
Hazardous weather outlook, Jun 30, 5:13 AM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT TUE JUN 30 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 513 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR ALL OF MIDDLE TENNESSEE...WITH THE MAIN THREAT BEING DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DISTURBANCE WILL MOVE DOWN IN THE NORTHWEST FLOW ALOFT THAT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS WEDNESDAY INTO THURSDAY... A FEW OF THESE COULD BE STRONG IN ADDITON TO LOCALLY HEAVY RAINFALL. SIGNIFICANT AMOUNTS OF RAINFALL COULD OCCUR OVER THE COMING DAYS FOR AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY. THE MAIN CONCERNS WILL BE FOR RAPID RISES ON SMALL STREAMS AND CREEKS ALONG WITH POOLING OF WATER IN FLOOD PRONE AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BOYD 01
In the hours before
Special weather statement, Jun 30, 12:04 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1204 PM CDT TUE JUN 30 2015 TNZ065-301730- WHITE TN- 1204 PM CDT TUE JUN 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY UNTIL 1230 PM CDT... AT 1203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPARTA...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPARTA AND VIRGIN FALLS STATE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3584 8550 3592 8549 3595 8528 3582 8528 TIME...MOT...LOC 1703Z 271DEG 11KT 3588 8544 05
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:03 PM CDT | Special Weather Statement | OHX | Cheatham | 42 min |
| Jun 29, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 44 min |
| Jun 29, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 33 min |
| Jun 29, 7:38 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 52 min |
| Jun 29, 7:48 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 42 min |
| Jun 29, 8:02 PM CDT | Special Weather Statement | OHX | Davidson | 43 min |
| Jun 29, 8:12 PM CDT | Special Weather Statement | OHX | Davidson, Wilson | 48 min |
| Jun 29, 8:31 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 29 min |
| Jun 29, 8:33 PM CDT | Special Weather Statement | OHX | Sumner | 42 min |
| Jun 29, 9:35 PM CDT | Flash Flood Warning | OHX | Fentress, Overton | 3 hr |
| Jun 29, 9:56 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Jun 29, 10:39 PM CDT | Special Weather Statement | OHX | Lewis | 51 min |
| Jun 29, 11:06 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Perry | 3 hr |
| Jun 29, 11:31 PM CDT | Special Weather Statement | OHX | Humphreys | 29 min |
| Jun 30, 12:46 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 59 min |
| Jun 30, 1:33 AM CDT | Special Weather Statement | OHX | Cumberland, White | 57 min |
| Jun 30, 12:04 PM CDT | Special Weather Statement | OHX | White | 26 min |
| Jun 30, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 28 min |
| Jun 30, 12:53 PM CDT | Special Weather Statement | OHX | Smith | 37 min |
| Jun 30, 1:18 PM CDT | Special Weather Statement | OHX | Pickett | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.